Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Wilmington, NC

August 6, 2011Bladen County, North Carolina

NWS Wilmington, NC issued this special weather statement at Aug 6, 2011, 5:21 PM EDT for Bladen County, North Carolina. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 5:21 PM EDT (21:21 UTC)
Expired
Aug 6, 2011, 6:45 PM EDT
In force
84 min
Issued by
NWS Wilmington, NC

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 75 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WWUS82 KILM 062121
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT SAT AUG 6 2011

NCZ087-096-099-062245-
BLADEN-COLUMBUS-ROBESON-
521 PM EDT SAT AUG 6 2011

...DANGEROUS LIGHTNING OVER ROBESON...BLADEN AND COLUMBUS COUNTIES...

THROUGH 7 PM...A CLUSTER OF THUNDERSTORMS EXTENDING FROM BOARDMAN TO 
BLADENBORO WILL MOVE NORTHEAST...TOWARD DUBLIN...ELIZABETHTOWN AND 
WHITE LAKE. CLOUD TO GROUND LIGHTNING MAY STRIKE SEVERAL MILES AWAY 
FROM WHERE IT IS RAINING. 

MOVE INDOORS AS SOON AS THUNDER IS HEARD. IF YOU ARE CLOSE ENOUGH TO 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 

&&

LAT...LON 3481 7866 3461 7844 3436 7887 3448 7906
TIME...MOT...LOC 2119Z 227DEG 8KT 3453 7878

$$

RAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:40 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 6, 2:40 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
240 PM EDT SAT AUG 6 2011

.SYNOPSIS...
A DIFFUSE SURFACE FRONT DRAPED ACROSS THE REGION WILL AID IN THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS
EVENING. THE FRONT WILL LIFT NORTH TONIGHT THEN STALL ACROSS CENTRAL
NORTH CAROLINA. A TROUGH OF LOW PRESSURE WILL PERSIST OVER THE PEE
DEE AND SAND HILLS REGIONS OF THE EASTERN CAROLINAS THROUGH MUCH OF
NEXT WEEK RESULTING IN ISOLATED SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM SATURDAY...CONVECTION IS NOW WANING ON THE COASTAL SEA
BREEZE OF SOUTHEAST NORTH CAROLINA. OUTFLOW IS DETECTED OVER
COLUMBUS TO THE WEST OF THE EARLIER CONVECTION...AND SURFACE BASED
CAPE IS STILL RUNNING 2500 TO 3000 JOULES PER KILOGRAM OVER THE
REMAINDER OF THE AREA. AXIS OF SHORTWAVE IN THE LATEST RUC IS NOW
OVER THE INTERSTATE 95 CORRIDOR THUS SYNOPTIC LIFT SHOULD HELP
PROVIDE ADDITIONAL LIFT IN THE EXTREMELY MOIST ENVIRONMENT FOR THE
REMAINDER OF THE THIS AFTERNOON AND EVENING. THUS WILL CONTINUE WITH
THE CHANCE TO HIGH CHANCE POPS THROUGH MIDNIGHT.

STRUGGLING TO MEET HEAT ADVISORY CRITERIA FOR MOST OF OUR COUNTIES
IN NORTHEAST SOUTH CAROLINA. CLOUD COVER CONTINUES TO KEEP
TEMPERATURES DOWN. ANY BREAKS IN THE CLOUD COVER COULD SEE AREAS
REACHING HEAT INDEX VALUES OF 105. SO WILL KEEP ADVISORY UP UNTIL 7
PM.

FOR THE OVERNIGHT...THE MODELS CONTINUE TO ADVERTISE ANOTHER WEAK
SHORTWAVE PASSING ACROSS REGION AROUND 6 UTC. THIS SYNOPTIC LIFT AND
THE ENVIRONMENTAL CONDITIONS WARRANT A CHANCE OR SLIGHT CHANCE OF
THUNDERSTORMS FOR THE OVERNIGHT AREAS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 230 PM SATURDAY...HIGH PRECIPITABLE WATER AND LOW-LEVEL
THETA-E AIR MASS WILL CONTINUE SUNDAY RESULTING IN SCATTERED
CONVECTION INTO THE EVENING. DRIER AIR EXPECTED WITH NORTHWEST
LOW-LEVEL FLOW ON MONDAY WILL RESULT IN DECREASED CHANCE OF SHOWERS
AND THUNDERSTORMS...BUT HOTTER TEMPERATURES. GIVEN THE COVERAGE OF
CONVECTION SUNDAY AND DEBRIS CLOUDS FAVOR THE COOLER MET NUMBERS. A
BLEND OF MAV/MET MAX TEMPERATURES IS REASONABLE MONDAY WITH HIGHS
BACK INTO THE MID AND UPPER 90S. MAY NEED A HEAT ADVISORY FOR
SOUTHERN ZONES TOMORROW...BUT THE PROBABILITY OF EXCEEDING HEAT
ADVISORY THRESHOLDS APPEARS TO BE A BETTER BET MONDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 230 PM SATURDAY...NO CHANGES FROM THINKING IN EARLY EXTENDED
FORECAST. NEAR ZONAL FLOW ALOFT WILL CONTINUE THROUGH THE PERIOD
WITH A WEAK FRONT DROPPING INTO THE REGION WED OR THU. CONVECTION
WILL DEVELOP ALONG THE FRONT...PIEDMONT TROUGH...AND SEA BREEZE.
HOWEVER THE AREAL EXTENT OF STORMS WILL BE DEPENDENT ON HARD TO TIME
IMPULSES EMBEDDED IN THE WEST TO NORTHWEST FLOW ALOFT. TEMPS WILL
CONTINUE TO BE ABOVE NORMALS THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...A MEDIUM CONFIDENCE FORECAST TODAY. A NEARLY SOLID
AREA OF SHOWERS AND ISOLATED THUNDERSTORMS HAVE ERUPTED ALONG THE
SEA BREEZE BOUNDARY FROM NEAR CRE TO ILM. ADDITIONAL DEVELOPMENT
WILL BE POSSIBLE IN THE SHORT TERM FROM CRE TO NEAR MYR.
ALSO...SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING TO THE
NORTH OF LBT AHEAD OF A SHORT WAVE. CONFIDENCE IS MODERATE TO HIGH
THIS ACTIVITY WILL DEVELOP TOWARDS THE LBT TERMINALS...AND TO A
LESSER EXTENT SOUTHWEST TO FLO BY MID-AFTERNOON.

DUE TO HIGH PRECIPTABLE WATERS TEMPO IFR WILL BE LIKELY WITH ANY
THUNDERSTORM ACTIVITY...BUT TIMING OF THE HEAVIEST RAINS INTO THE
TERMINALS WILL BE DIFFICULT. WILL INCLUDE TEMPO GROUPS FOR
THUNDERSTORMS WITH MVFR CONDITIONS AND GUSTS TO 25 KNOTS FOR ALL
TERMINALS EXCEPT FLO...AND WILL AMEND AS NECESSARY IF IFR CONDITIONS
APPROACH. EXPECT ACTIVITY TO DISSIPATE TOWARDS LATE AFTERNOON AND
EVENING...BUT PROGS SUGGEST THAT CONVECTIVE POTENTIAL WILL
POTENTIALLY INCREASE AGAIN AROUND MIDNIGHT AT FLO/LBT...SHIFTING TO
THE COASTAL TERMINALS BY SUNRISE. LOW CONVECTIVE TEMPERATURES AND
HIGH PRECIPTABLE WATERS SUGGEST CONVECTION WILL CONTINUE INTO THE
MORNING HOURS SUNDAY AT THE COASTAL TERMINALS.

EXTENDED OUTLOOK...SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE
THROUGH SUNDAY. MORE TYPICAL DIURNAL CONVECTION MONDAY THROUGH
WEDNESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM SATURDAY...SOUTH TO SOUTHEAST WINDS IN THE SEA BREEZE
CIRCULATION ARE OCCURRING ALONG THE NEAR COASTAL WATERS. SOUTHWEST
WINDS AROUND 10 ARE BEING REPORTED FARTHER OFFSHORE.  SEA HEIGHTS
ARE RUNNING BETWEEN 2.5 AND 3 FEET. EXPECT WINDS TO BECOME MORE
SOUTHWEST OVERNIGHT AND SEAS TO INCREASE SLIGHTLY TO 2 TO 4 FEET,
THIS INCREASE IS A RESULT OF A DEVELOPING LOW LEVEL JET OVERNIGHT.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 230 PM SATURDAY...WEAK INLAND TROUGH AND WEAK HIGH PRESSURE
OFF THE COAST WILL KEEP THE TYPICAL SOUTHWESTERLY FLOW IN PLACE
ACROSS THE WATERS SATURDAY. THE TROUGH WILL SHIFT OFF THE COAST BY
MONDAY RESULTING IN OFFSHORE FLOW IN THE MORNING. THE FLOW WILL BACK
TO THE SOUTHWEST AGAIN BY MONDAY AFTERNOON AS THE SEA BREEZE
DEVELOPS. THE FLOW WILL TEETER BACK TO A WESTERLY DIRECTION LATE
MONDAY NIGHT. OVERALL...SEAS WILL AVERAGE 3-4 FT...DOWN TO AROUND 2
FT NEAR SHORE.

LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 230 PM SATURDAY...BERMUDA HIGH AND PIEDMONT TROUGH WILL KEEP
SOUTHWESTERLY FLOW ACROSS THE WATERS THROUGH THE PERIOD. SPEEDS WILL
GENERALLY BE 10 TO 15 KT WITH SEAS IN THE 2 TO 4 FT RANGE. COULD SEE
A PERIOD OF VARIABLE FLOW ON THU DEPENDING ON WHERE THE WEAK COLD
FRONT ENDS UP.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.

NC...NONE.
MARINE...NONE.

&&

NEAR TERM...HAWKINS
SHORT TERM...SRP
LONG TERM...SRP
AVIATION...MRR
Hazardous weather outlook, Aug 6, 3:52 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
352 AM EDT SAT AUG 6 2011

NCZ087-096-099-105>110-070800-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-
352 AM EDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE HEAT INDEX VALUES
FROM 100 TO 104 DEGREES THIS AFTERNOON.

SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING COULD
PRODUCE ISOLATED STRONG WIND GUSTS AND MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ017-023-024-032-033-039-053>056-070800-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
352 AM EDT SAT AUG 6 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A HEAT ADVISORY HAS BEEN ISSUED FOR TODAY.

SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING COULD
PRODUCE ISOLATED STRONG WIND GUSTS AND MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-070800-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
352 AM EDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Special weather statement, Aug 6, 12:53 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1253 PM EDT SAT AUG 6 2011

NCZ105>108-061745-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
1253 PM EDT SAT AUG 6 2011

...DANGEROUS LIGHTNING OVER NORTHEAST NEW HANOVER COUNTY...

AT 1250 PM EDT...A CLUSTER OF THUNDERSTORMS PRODUCING FREQUENT
LIGHTNING EXTENDED FROM THE NORTH END OF WRIGHTSVILLE BEACH TO NEAR
SCOTTS HILL. CLOUD TO GROUND LIGHTNING STRIKES WERE OBSERVED SEVERAL
MILES AWAY FROM THE RAIN AREA.  IF YOU ARE CLOSE ENOUGH TO HEAR
THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. MOVE
INDOORS IMMEDIATELY.

THESE STORMS WILL MOVE NORTHEAST TOWARD HAMPSTEAD AND TOPSAIL
THROUGH 145 PM.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SCOTTS HILL...
HAMPSTEAD.

&&

LAT...LON 3426 7774 3420 7779 3417 7782 3429 7792
      3442 7774 3435 7763
TIME...MOT...LOC 1650Z 236DEG 7KT 3427 7777

RAS
Special weather statement, Aug 6, 1:58 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
158 PM EDT SAT AUG 6 2011

NCZ105-106-061900-
COASTAL PENDER-INLAND PENDER-
158 PM EDT SAT AUG 6 2011

...DANGEROUS LIGHTNING ACROSS PENDER COUNTY...

THROUGH 3 PM...SCATTERED THUNDERSTORMS NORTH AND EAST OF A LINE FROM
HIGHWAY 421 WEST OF PENDERLEA...TO ROCKY POINT...WILL MOVE NORTHEAST
INTO THE HOLLY SHELTER GAME LAND. CLOUD TO GROUND LIGHTNING STRIKES
HAVE BEEN OBSERVED SEVERAL MILES AWAY FROM ANY RAIN...AND IN SOME
CASES IN LOCATIONS WHERE RAIN HAD ALREADY ENDED. REMEMBER...IF YOU
ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. MOVE INDOORS IMMEDIATELY WHEN THUNDER IS HEARD...AND
REMAIN INDOORS AT LEAST 30 MINUTES AFTER YOU NO LONGER HEAR THUNDER.

&&

LAT...LON 3444 7751 3434 7779 3436 7781 3438 7780
      3439 7782 3437 7788 3438 7790 3437 7793
      3460 7822 3473 7811 3474 7801 3472 7799
      3473 7772 3468 7765 3448 7757
TIME...MOT...LOC 1755Z 246DEG 11KT 3466 7815 3441 7783

RAS
Special weather statement, Aug 6, 2:08 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
208 PM EDT SAT AUG 6 2011

SCZ054-061900-
COASTAL HORRY-
208 PM EDT SAT AUG 6 2011

...DANGEROUS LIGHTNING ALONG THE SOUTH GRAND STRAND...

THROUGH 3 PM...THUNDERSTORMS NEAR GARDEN CITY AND SURFSIDE BEACH
WILL MOVE NORTHEAST INTO SOCASTEE AND THE SOUTH END OF MYRTLE
BEACH.  CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN OBSERVED AWAY
FROM WHERE IT IS RAINING. MOVE INDOORS IMMEDIATELY WHEN THUNDER IS
HEARD.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SURFSIDE
BEACH...SOCASTEE...FORESTBROOK...AND CAROLINA FOREST.

HAZARDS INCLUDE...
FREQUENT CLOUD TO GROUND LIGHTNING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3357 7909 3358 7910 3361 7910 3360 7911
      3361 7912 3377 7891 3381 7884 3375 7879
      3364 7893 3357 7900
TIME...MOT...LOC 1805Z 241DEG 5KT 3361 7899

RAS
Special weather statement, Aug 6, 2:22 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
222 PM EDT SAT AUG 6 2011

SCZ055-056-061915-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
222 PM EDT SAT AUG 6 2011

...DANGEROUS LIGHTNING OVER GEORGETOWN COUNTY...

THROUGH 315 PM EDT...A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM
LITCHFIELD BEACH TO GEORGETOWN TO LAMBERT WILL MOVE SOUTH AND EAST.
CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN OBSERVED AWAY FROM WHERE
IT IS RAINING. REMEMBER...IF YOU ARE CLOSE ENOUGH TO HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INDOORS IMMEDIATELY IF YOU HEAR THUNDER.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NORTH SANTEE.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3314 7928 3315 7935 3323 7946 3324 7953
      3331 7965 3355 7915 3350 7906 3341 7913
      3334 7915 3334 7917 3330 7918 3330 7928
      3326 7926 3324 7919 3320 7920 3318 7918
      3311 7927
TIME...MOT...LOC 1820Z 297DEG 11KT 3342 7911 3325 7947

RAS
Special weather statement, Aug 6, 3:22 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
322 PM EDT SAT AUG 6 2011

NCZ099-109-110-SCZ053-054-062015-
COASTAL BRUNSWICK-COASTAL HORRY-COLUMBUS-INLAND BRUNSWICK-INLAND
HORRY-
322 PM EDT SAT AUG 6 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING CROSSING THE STATE LINE...

THROUGH 430 PM...A THUNDERSTORM CROSSING THE STATE LINE BETWEEN
LONGS AND IREDELL WILL MOVE NORTHEAST TOWARD SHALLOTTE...ROUGHLY
PARALLELING HIGHWAY 17. CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN
OBSERVED A FEW MILES AWAY FROM THE RAIN AREA.  MOVE INDOORS
IMMEDIATELY IF THUNDER IS HEARD. IF YOU ARE CLOSE ENOUGH TO HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LONGWOOD...
GRISSETTOWN...RUSSTOWN.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3391 7827 3390 7828 3390 7832 3390 7838
      3389 7839 3386 7850 3385 7853 3384 7860
      3381 7868 3399 7877 3416 7837 3391 7824
TIME...MOT...LOC 1920Z 248DEG 9KT 3395 7860

RAS
Special weather statement, Aug 6, 5:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT SAT AUG 6 2011

NCZ087-096-099-062245-
BLADEN-COLUMBUS-ROBESON-
521 PM EDT SAT AUG 6 2011

...DANGEROUS LIGHTNING OVER ROBESON...BLADEN AND COLUMBUS COUNTIES...

THROUGH 7 PM...A CLUSTER OF THUNDERSTORMS EXTENDING FROM BOARDMAN TO
BLADENBORO WILL MOVE NORTHEAST...TOWARD DUBLIN...ELIZABETHTOWN AND
WHITE LAKE. CLOUD TO GROUND LIGHTNING MAY STRIKE SEVERAL MILES AWAY
FROM WHERE IT IS RAINING.

MOVE INDOORS AS SOON AS THUNDER IS HEARD. IF YOU ARE CLOSE ENOUGH TO
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3481 7866 3461 7844 3436 7887 3448 7906
TIME...MOT...LOC 2119Z 227DEG 8KT 3453 7878

RAS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:37 AM EDTHeat AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more15 hr
Aug 6, 2:08 PM EDTSpecial Weather StatementILMHorry52 min
Aug 6, 2:22 PM EDTSpecial Weather StatementILMGeorgetown53 min
Aug 6, 3:47 PM EDTAreal Flood AdvisoryILMGeorgetown, Horry118 min
Aug 6, 12:53 PM EDTSpecial Weather StatementILMNew Hanover52 min
Aug 6, 1:58 PM EDTSpecial Weather StatementILMPender62 min
Aug 6, 3:22 PM EDTSpecial Weather StatementILMBrunswick53 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.